About

First Name
RONNIE

State/Province
FL

Country of Residence
United States of America

Posts (1009)

14 hours ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@mammy
Thank you for the update!
I am happy that your heart was not involved!
I can't understand how docs do not know how to taper this drug.
I am sure patients, like you, have complained about the withdrawal.
Sadly, I think that SOME docs either aren't listening or they don't care.
There are so many of us on this drug, trying to come off or to reduce that they MUST hear the horror stories.
They are not stupid!
They have to realize that the advice they are giving patients is incorrect!

Sorry, just venting!
I really don't know how you are working under those circumstances.
I don't want to be a downer, but you should not be surprised when you have more withdrawal symptoms.
Sadly, they will come, but now you know what they are and what to expect.

Good luck to you!
Ronnie (GRANDMAr)

1 day ago · Living with Neuropathy - Welcome to the group in Neuropathy

@johnbishop
Good Morning,
I was actually taught this by my therapist for anxiety relief.
I use it regularly when having my bp checked.
Ronnie

1 day ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@elaine0
Welcome to our group. You are certainly in the right place!
All of us are dealing with Venlafaxine (Effexor) in one way or another.
We are here to help you, support you and advise you (if we can).
I am not in the medical field in any way, just an Effexor user, so anything I say is based on my own experiences, research or things I've read.

First off, 'slowly' means a lot of different things to different people.
In addition, you did not mention what dosage you were on just before starting your reduction.
Lastly, most, not all doctors know how to give good advice when it comes to weaning off this drug.

All that being said, let me tell you that slow can mean days, weeks, months or even years.
I was on 300 mg a day (2-75mg in the morning and evening).
I started with my evening dose in November.
It took me until the end of April (or so) to make a total reduction of just 20%.
I now take just 1-75 mg pill in the evening.
I've been at this level for about a month.
It is my intention to wait until after the summer to begin to reduce my morning dosage to 1-75mg, too.
Waiting serves ME a couple of things.
I don't have to worry about what will happen over the summer while I plan to do trips and second, it is giving my body (and mind) an opportunity to become accustom to the dosage.

What you are explaining in your post is withdrawal.
Yes, withdrawal, just like you hear about with illegal drugs and opioids!
Your brain chemistry changes from the Effexor and reacts when it doesn't get the drug.
Although some of our members were warned about the difficulty of coming off the drug, I do not believe anyone was warned just how hard (and dangerous) it could be!!!
I, myself, am in no rush since I do not have any intention of coming off of it 100%.
It has been the only drug that has helped me!
My first goal was to reduce my evening pill by one…….DONE!
My second goal will be to reduce my morning pill by one.
MAYBE I'll go down to 37.5mg at some point, I'll see.

It is VERY important not to only go slowly, but to READ YOUR BODY.
You body will tell you if you have reduced too much.
It will tell you if you need something else to help you along with the process (even to go back to your last dosage).
DO NOT REDUCE ANYMORE UNTIL YOUR BODY SHOWS SIGNS IT IS READY!
GO VERY, VERY SLOWLY!!!

Good luck!
Ronnie (GRANDMAr)

2 days ago · Living with Neuropathy - Welcome to the group in Neuropathy

@summertime4
Great news!!!!!!
Yes, it is difficult to figure out who does what.
I also see a podiatrist for my neuropathy.
She mostly checks to make sure that she can get a pulse in my feet.
She was also the one that sent me to have a brace made (BTW….it works great!).
I am also seeing a vascular doctor to make sure my blood flow is good (which is isn't).

Good luck!
Ronnie (GRANDMAr)

2 days ago · Living with Neuropathy - Welcome to the group in Neuropathy

@chatty
I've been on Gabapentin for years.
I really don't know if it works for me???????
My brother, who has chronic pain, too, swears by it!
You may not be on the second best med, it may be the first best for you.
We are all different and react to meds differently.
Have a pain free day!
Ronnie (GRANDMAr)

2 days ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@mammy
CALL 911.
GET TO THE ER!!!!!
NEVER fool around with chest pains!!!
Ronnie (GRANDMAr)

3 days ago · 7 days post op disk replacement and fusion L-4, L-5 in Spine Health

@salsa
I am 100% in line with your suggestions.
I had cervical surgery to REPLACE C5/6, followed by lumbar surgery, less than 6 months later.
I had an X-LIFT FUSION on L3/4.
I had been taking shots for years and they were no longer helping for any period of time.
I had no quality of life!
Just as you said, the pain 24/7 wore me down!
I decided it was time to have surgery.
****On the side, I have no medical proof, but I think that the issues I am currently having with severe nerve damage came from waiting too long for surgery. As you know, the shots do not cure anything, they just hide the pain.
The cervical surgery was a breeze.
I was on pain meds just a couple of days and I felt like myself within a week.
Of course, I was far from being healed.
Now, the lumbar surgery is a very different surgery.
The pain was HORRENDOUS!!!!
For 3 months I suffered day in and day out.
Then one day, I woke up and the pain was gone!!!
I found out that when they work on the lumbar, muscles are moved and possibly cut, which causes the pain.
That happens in the thigh/groin area.
It has been 9 months since my surgery and I am PAIN FREE!!!!!!!!!!!!!
Good luck!
Ronnie (GRANDMAr)